Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 22, NWS Philadelphia/Mount Holly

July 6, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 6, 2007, 12:55 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 12:55 AM EDT (04:55 UTC)
Expired
Jul 6, 2007, 2:00 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 060455
SMWPHI
ANZ450-060600-
/O.NEW.KPHI.MA.W.0022.070706T0455Z-070706T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 AM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
  ATLANTIC COASTAL WATERS...
  INCLUDING SANDY HOOK REEF AND SEA BRIGHT...

* UNTIL 200 AM EDT

* AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 22 MILES WEST
  OF SEA BRIGHT...OR ABOUT 15 MILES SOUTHWEST OF CLIFFWOOD BEACH...
  MOVING EAST AT 35 MPH.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  OVER SEA BRIGHT BY 120 AM EDT
  2 MILES SOUTH OF SANDY HOOK REEF BY 125 AM EDT

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

LAT...LON 4032 7444 4015 7436 4025 7364 4049 7396

$$

PO

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 5, 9:10 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 5, 9:10 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT THU JUL 5 2007

.SYNOPSIS...
THE COLD FRONT CURRENTLY OVER THE EASTERN GREAT LAKES WILL CROSS
THE AREA OVERNIGHT TONIGHT AND INTO FRIDAY MORNING. WEAK HIGH
PRESSURE WILL BUILD IN OVER THE WEEKEND. ANOTHER FRONTAL BOUNDARY
IS EXPECTED TO STALL NEAR THE AREA NEXT TUESDAY, THEN RETURN NORTH
AS A WARM FRONT BEFORE ANOTHER COLD FRONT MOVES THROUGH THE AREA
BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SOME SHOWERS AND THUNDERSTORMS ARE STILL LINGERING ACROSS THE AREA
BUT OVERALL INTENSITY AND AREAL COVERAGE HAS DECREASED AS THE REGION
HAS STABILIZED OVERALL.  CAN NOT RULE OUT SHOWERS AND STORMS
ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS.  THERE ARE SOME
ADDITIONAL SHOWERS AND STORMS IN CENTRAL AND WESTERN PA AND IT
REMAINS TO BE SEEN IF THEY WILL HOLD TOGETHER AND MAKE IT TO THE
REGION OVERNIGHT. NEVERTHELESS,  WILL MAKE SOME MINOR ADJUSTMENTS TO
POPS BASED ON CURRENT RADAR TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WE MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH LATE
MORNING/EARLY AFTERNOON AS THE FRONT WILL BE SLOW TO MOVE OFFSHORE
AND THE MID-LEVEL VORT MAX AND COLD POOL IS FORECAST TO CROSS
OVERHEAD DURING THE MORNING HOURS. ONCE IT PASSES BY MIDDAY, THE
SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH QUICKLY. SKIES ARE
EXPECTED TO BEGIN TO CLEAR OUT BY LATE AFTERNOON/EARLY EVENING,
LEAVING A FAIRLY NICE NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FAIR WEATHER WILL PREVAIL ACROSS THE FORECAST AREA FOR THE WEEKEND
AS WEAK HIGH PRESSURE WILL BUILD JUST SOUTH OF THE REGION THROUGH
MONDAY. A FRONTAL BOUNDARY WILL APPROACH THE AREA OVERNIGHT MONDAY
AND INTO TUESDAY MORNING, THEN STALL JUST SOUTH OF THE AREA BEFORE
MOVING BACK NORTHWARD AS A WARM FRONT WEDNESDAY. FINALLY A COLD
FRONT IS EXPECTED TO CROSS OUR AREA THURSDAY INTO FRIDAY. THIS IS
AT THE END OF THE FORECAST PERIOD, SO DETERMINING WHERE AND HOW
MUCH RAIN WILL OCCUR IS DIFFICULT TO DETERMINE. WITH THIS SAID, WE
HAVE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY FROM
TUESDAY ONWARD. THE ONE THING THAT IS NEARLY FOR SURE IS THE WARM
UP THAT WILL OCCUR OVER THE WEEKEND INTO EARLY NEXT WEEK.
TEMPERATURES ARE FORECAST TO RETURN TO THE LOWER 90S BY SUNDAY
AND LAST THROUGH AT LEAST TUESDAY. ALONG WITH THE RISING
TEMPERATURES, THE HUMIDITIES ARE FORECAST TO RISE AS WELL AS
DEW-POINTS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70. THE
COMBINATION OF INCREASING HEAT AND HUMIDITY WILL LEAD TO HIGH HEAT
INDEX VALUES, WHICH MAY REQUIRE HEAT ADVISORIES OR EXCESSIVE HEAT
WARNINGS IN FUTURE FORECASTS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BROAD SOUTHWEST FLOW CONTINUES AHEAD OF AN APPROACHING UPPER LVL
SHORT WAVE. THE SHORT WAVE WILL SWING THROUGH LATE TONIGHT
TRIGGERING SHOWERS AND TSTMS ACROSS THE REGION. SKIES ARE VFR AND
LIKELY TO REMAIN THAT EXCEPT WHEN TSTMS MOVE THROUGH. SCATTERED
CONVECTION FIRING UP TO OUR WEST AND WIDESPREAD ENOUGH TO ENCOURAGE
PILOTS TO REMAIN OVER EASTERN PA AND EAST. SOME PRETTY STRONG CELLS
HAVE DEVELOPED AND THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT
ACROSS THE POCONOS AND THE NORTHERN HALF OF PENNSYLVANIA. REMAINDER
OF THE AREA REMAINS IN SLIGHT RISK. THE UPPER TROUGH AND
RELATED SURFACE FRONT DONT PUSH THROUGH UNTIL FRIDAY. HIGH
PRESSURE WILL BUILD OVER THE WATERS OVER THE WEEKEND INTO MONDAY
ACCOMPANIED BY GOOD VFR WEATHER. A BACK-DOOR FRONT WILL APPROACH
MONDAY NIGHT INTO TUESDAY MORNING AND REMAINS PRETTY CLOSE TO THE
AREA WITH SHOWERS FORMING ALONG IT INTO WEDNESDAY.

VSBL SATELLITE SHOWING SKIES CLEARING AND WILL ONLY BE A SHORT
MATTER OF TIME BEFORE TSTMS BEGINNING POPPING FARTHER EAST.

&&

.MARINE...
SMALL CRAFT ADVISORY LOWERED ON THE LOWER DELAWARE BAY AND ON THE
COAST. SEAS AT 44009 5 FT AT 6 SECONDS AND WINDS SOUTHWEST GUSTING
TO 21 KTS. SEAS NEARSHORE HAVE COME DOWN TO 3.5 FT AT AVALON. WIND
GRADIENT RELAXES THIS EVENING WHICH WILL CONTINUE TO LOWER THE WAVE
HEIGHTS.

MAIN PROBLEM TONIGHT WILL BE THE DEVELOPING TSTMS. THEY HAVE FORMED
OVER LAND BUT HOW FAR EAST INTO THE MORE STABLE AIR WILL THEY
REACH. ILL PLAY UP THE POTENTIAL FOR A STRONG GUSTY STORM AT
LEAST FOR THIS EVENING.

THE FRONT WILL REACH TO THE COAST AFTER MIDNIGHT THEN STALL WAITING
FOR THE FINAL PUSH WHICH WILL COME FROM ALOFT. THE TROUGH SHOULD
CLEAR THE NJ COAST SOMETIME IN THE LATE MORNING OR EARLY AFTERNOON
ON FRIDAY. A HIGH PRESSURE WILL BUILD OVER THE WATERS LATE FRIDAY
INTO MONDAY WITH FAIRLY NICE WEATHER FOR THOSE WHO EXTENDED THEIR
4TH OF JULY HOLIDAY.

A BACK-DOOR COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY
INTO TUESDAY AND BRING MORE SHOWERS. OUTSIDE OF THIS AFTERNOON,
THE WAVE WATCH MODEL KEEPS THE SEAS UNDER 5 FT THROUGH THE 13TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...NIERENBERG
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON/HAYS
AVIATION/MARINE...EBERWINE
Hazardous weather outlook, Jul 5, 3:52 PM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT THU JUL 5 2007

NJZ001-PAZ054-055-062000-
SUSSEX-CARBON-MONROE-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM TODAY WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ002-003-MDZ008-012-015-019-020-NJZ007>010-012-013-016-020>023-027-
PAZ060>062-062000-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-
LEHIGH-NORTHAMPTON-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM  WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT AND INCREASINGLY MORE HUMID WEATHER IS EXPECTED
TO START ON SUNDAY AND LAST AT LEAST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ001-NJZ015-017>019-PAZ067>071-062000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT AND INCREASINGLY MORE HUMID WEATHER IS EXPECTED
TO START ON SUNDAY AND LAST AT LEAST INTO TUESDAY. THE COMBINATION
OF THE HIGH TEMPERATURES AND HUMIDITY LEVELS MIGHT REQUIRE HEAT
ADVISORIES AND OR EXCESSIVE HEAT WARNINGS IN URBANIZED AREAS.
PLEASE LOOK FOR FURTHER UPDATES IN THE DAY AHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ004-NJZ014-024>026-062000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ALONG THE OCEAN
BEACHES TODAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ430-431-450>455-062000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:34 AM EDTSevere Thunderstorm WarningPHIMonmouth56 min
Jul 6, 2:10 PM EDTExcessive Heat WatchPHIBurlington, Camden, Gloucester, Mercer48 hr
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningPHIWarren21 min
Jul 6, 5:08 PM EDTSevere Thunderstorm WarningPHIHunterdon52 min
Jul 6, 5:27 PM EDTSevere Thunderstorm WarningPHISomerset48 min
Jul 6, 5:41 PM EDTSevere Thunderstorm WarningPHIMercer49 min
Jul 6, 7:05 PM EDTSevere Thunderstorm WarningPHIMonroe37 min
Jul 6, 7:27 PM EDTSevere Thunderstorm WarningPHINorthampton28 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.